Hail, Creek
- When
- October 5, 9:47 PM CST
- Where
- Creek County, 0.57 mi E of Mounds
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 35.871, -96.060
Thunderstorms developed across portions of eastern Oklahoma during the late evening hours of the 5th. The strongest storms produced large hail up to quarter size, damaging wind gusts, and a brief tornado.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed across portions of eastern Oklahoma during the late evening hours of the 5th. The strongest storms produced large hail up to quarter size, damaging wind gusts, and a brief tornado.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 5, 8:14 PM CST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 914 PM CDT SUN OCT 5 2014 ...UPDATE... .DISCUSSION... WIDELY SCATTERED SHOWERS ALONG WITH AN OCCASIONAL THUNDERSTORM IN ASSOCIATION WITH UPPER SPEED MAX CONTINUE TO PUSH INTO FAR NE OK THIS EVENING. COULD SEE SOME GUSTY WINDS WITH THIS ACTIVITY GIVEN THE RELATIVELY DRY LOW-LEVEL AIRMASS IN PLACE. ADDITIONAL SHOWERS/THUNDERSTORMS POSSIBLE LATER TONIGHT OVER PARTS OF SE OK/WRN AR WHERE LOW-LEVEL MOISTURE HAS BEEN INCREASING. SOME MARGINALLY SEVERE HAIL IS POSSIBLE WITH THIS ACTIVITY. TWEAKED POPS SOME THROUGH THE REMAINDER OF THE EVENING...OTHERWISE FORECAST IN GOOD SHAPE. && .PRELIMINARY POINT TEMPS/POPS... TUL 57 82 60 89 / 20 10 10 0 FSM 58 81 61 85 / 40 30 30 10 MLC 61 84 64 88 / 20 20 20 0 BVO 50 80 51 87 / 20 10 10 0 FYV 54 76 54 85 / 20 20 20 10 BYV 57 76 57 83 / 20 20 20 0 MKO 56 82 60 87 / 20 20 20 0 MIO 51 76 56 85 / 20 10 10 0 F10 57 84 60 89 / 20 20 10 0 HHW 60 84 65 87 / 20 20 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...18 LONG TERM....99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1023 PM CDT SUN OCT 5 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1022 PM CDT SUN OCT 5 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...ALONG AND SOUTHEAST OF INTERSTATE 44. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS ARE ONGOING THIS EVENING ACROSS NORTHEAST OKLAHOMA MOVING QUICKLY TO THE SOUTHEAST. CONDITIONS ARE FAVORABLE FOR A FEW OF THESE STORMS TO PRODUCE LARGE HAIL...AND THE RISK OF SEVERE WEATHER WILL PERSIST INTO THE EARLY MORNING HOURS AS THE STORMS SPREAD SOUTHEASTWARD. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS WILL REMAIN POSSIBLE AS A FRONTAL BOUNDARY LINGERS ACROSS THE AREA MONDAY AND MONDAY NIGHT. HIGHEST STORM COVERAGE IS EXPECTED ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. STORMS THAT DEVELOP MONDAY AFTERNOON WILL CARRY A LIMITED SEVERE POTENTIAL...WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS BEING THE MAIN RISKS. TEMPERATURES WILL WARM THROUGH THE MIDDLE OF THE WEEK. SHOWER AND THUNDERSTORM CHANCES WILL BE ON THE INCREASE AGAIN TOWARDS THE LATTER PART OF THE WORK WEEK...WITH WIDESPREAD RAINFALL POSSIBLE LATE THURSDAY AND FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1011 PM CDT SUN OCT 5 2014
OKZ064-060345-
CREEK OK-
1011 PM CDT SUN OCT 5 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CREEK
AT 1011 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF OILTON...MOVING SOUTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW...OILTON...SILVER CITY AND
KELLYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3616 9656 3616 9645 3593 9609 3576 9635
3604 9663 3613 9663
TIME...MOT...LOC 0311Z 314DEG 37KT 3609 9652The Tulsa radar (KINX), 56 km away, was scanning. The volume nearest the first event began at 03:47 UTC.
4 hail, 3 thunderstorm wind, 1 tornado. Local standard time, as filed.
Strong thunderstorm wind blew down large tree limbs.
Strong thunderstorm wind blew down large tree limbs.
Strong thunderstorm wind blew down power poles and power lines.
A tornado tore portions of the roofs and walls from two chicken houses, uprooted several hardwood trees, and snapped numerous large tree limbs. Based on this damage, maximum estimated wind in the tornado was 85 to 90 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyThe tornado archive for Oklahoma, 2014Warnings in Oklahoma, October 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 545303, 545305, 545306, 545307, 545309, 545310, 545311, 546447.